Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this heat advisory at Sep 19, 2021, 1:23 PM CDT for 5 counties in Texas. It took effect at Sep 20, 2021, 2:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2021, 1:23 PM CDT (18:23 UTC)
- In effect from
- Sep 20, 2021, 2:00 PM CDT
- Expired
- Sep 20, 2021, 6:49 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
Counties Eastland County, TX, Jack County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 73 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS74 KFWD 191823 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 123 PM CDT Sun Sep 19 2021 TXZ100-101-115-116-129-200230- /O.NEW.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/ Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 123 PM CDT Sun Sep 19 2021 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 7 PM CDT MONDAY... * WHAT...Air temperatures up to 104 degrees. * WHERE...Young, Jack, Stephens, Palo Pinto and Eastland Counties. * WHEN...From 2 PM to 7 PM CDT Monday. * IMPACTS...104 degree heat will increase the risk for heat- related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Bain
4 follow-up statements
960 WWUS74 KFWD 192333 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 633 PM CDT Sun Sep 19 2021 TXZ100-101-115-116-129-201000- /O.CON.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/ Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 633 PM CDT Sun Sep 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT MONDAY... * WHAT...Air temperatures up to 104 degrees. * WHERE...Young, Jack, Stephens, Palo Pinto and Eastland Counties. * WHEN...From 2 PM to 7 PM CDT Monday. * IMPACTS...104 degree heat will increase the risk for heat- related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
775 WWUS74 KFWD 200955 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 455 AM CDT Mon Sep 20 2021 TXZ100-101-115-116-129-201800- /O.CON.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/ Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 455 AM CDT Mon Sep 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Well above normal temperatures up to 105 degrees. * WHERE...Young, Jack, Stephens, Palo Pinto and Eastland Counties. * WHEN...From 2 PM to 7 PM CDT Monday. * IMPACTS...Near record heat for this late in the season will increase the risk for heat-related illnesses to occur for those working or participating in strenuous outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Wear lightweight and loose fitting clothing when possible. Young children and pets should never be left unattended in vehicles under any circumstances!! Schedule frequent rest breaks in shaded or air conditioned environments. Take extra precautions if working or spending time outside for extended periods of time. Know the signs and symptoms of heat exhaustion and heat stroke. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency and can be life-threatening! Call 9 1 1 immediately if a person succumbs to heat stroke! && $$
349 WWUS74 KFWD 201745 AAC NPWFWD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 1245 PM CDT Mon Sep 20 2021 TXZ100-101-115-116-129-210000- /O.CON.KFWD.HT.Y.0013.210920T1900Z-210921T0000Z/ Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 1245 PM CDT Mon Sep 20 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Air temperatures to near 105 degrees. * WHERE...Palo Pinto, Stephens, Jack, Young and Eastland Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Hot conditions will increase the risk for heat- related illnesses to occur, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Bain
164 WWUS74 KFWD 202349 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 649 PM CDT Mon Sep 20 2021 TXZ100-101-115-116-129-210100- /O.CAN.KFWD.HT.Y.0013.000000T0000Z-210921T0000Z/ Young-Jack-Stephens-Palo Pinto-Eastland- Including the cities of Graham, Olney, Jacksboro, Breckenridge, Mineral Wells, Cisco, Eastland, Ranger, and Gorman 649 PM CDT Mon Sep 20 2021 ...HEAT ADVISORY IS CANCELLED... Temperatures will continue to fall through the rest of the evening, therefore the heat advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this heat advisory went out at Sep 19, 5:50 AM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Sep 19, 5:50 AM CDT, 7 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 550 AM CDT Sun Sep 19 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: /Through Sunday Morning/ No significant changes to the forecast outside of minor tweaks for current trends this morning and mixing out western counties each day a bit more per slightly more veered winds and hotter temperatures. Winds should be light enough this afternoon to keep fire weather conditions low and no statement, despite above normal temperatures. Monday afternoon may be a different story, with breezy SSW winds near 15 mph, very hot temperatures around the century mark in advance of the long-anticipated cold front Tuesday, and fuel moisture/ERC-G values becoming more concerning by the day with lack of rainfall in the past month (as noted in the long term discussion below). Otherwise, isolated showers and thunderstorms will be possible in our farther east tier of counties through sunset. No severe weather is expected. 05/Marty Previous Discussion: /Through Tonight/ A broad upper trough continues to be anchored between the East Texas Piney Woods and Lower Mississippi Valley this morning. This feature will slowly lift northeast toward the Tennessee and Ohio Valleys by tonight. Meanwhile, impressive height falls occur across the Central/Northern Rockies/High Plains later today as a strong upper jet max of near 150 knots moves southward across the northern Great Basin and Rockies. This will result in shortwave ridging in advance of this impressive system and keep hot temperatures across North and Central Texas. Meanwhile, a diffuse area of high pressure at the surface will continue through mid afternoon, before lifting away from the area with increasing pressure falls occurring across Colorado/western Kansas by tonight. Light east or possibly northeast winds 5-10 mph look to become southeast around 10 mph later tonight. Strong daytime heating will coincide with richer atmospheric moisture content and low inhibition across East Texas for the re- development of isolated showers and thunderstorms by afternoon. This won't be too different from what has been seen in the past few days. Fairly warm and stable mid levels will keep it all in the "garden variety" category. Most locales won't see any rainfall at all. The sparse convective activity across our East Texas areas will dissipate fairly readily after nightfall as strong diurnal heating comes to end and the upper trough to our east begins pulling away from our area. The trend of above normal temperatures continues across the area for the tail end of your weekend with highs again mostly in the 90s (mid-September normals at DFW/Waco are in the upper 80s). The hottest conditions will be along and west of I-35, where deeper mixing, large scale subsidence, and plentiful insolation push this afternoon's highs to between 95 and 100 degrees. Morning lows both mornings will continue ranging between mid 60s and mid 70s under mainly clear skies. 05/Marty && .LONG TERM... /Issued 349 AM CDT Sun Sep 19 2021/ /Monday Through Next Weekend/ Monday may turn out to be the warmest day of the month, with prefrontal downsloping winds pushing temperatures into the 90s by midday. Areas as far east as the I-35 corridor may reach the century mark, despite dew points in the mid 60s. In our East Texas counties, temperatures in the mid 90s will pair with dew points near 70F. In the far west, where shallower moisture will allow dew points to plunge into the 50s, the mercury may climb as high as 105F. It's across the Big Country, where some areas have gone over 30 days without a drop of rain, that fire weather concerns will be focused. However, weak mid-level flow should preclude a coherent dryline and would mean that deeper mixing may actually reduce the wind speeds at the surface. As a result, an enhanced potential for fire starts may be somewhat offset by the wind speeds, which may be insufficient to encourage fire spread. Our highly anticipated cold front will enter North Texas before daybreak Tuesday morning. Moisture will have little time to recover in our northwest and western zones, which will miss out on the rain potential. Elsewhere, surface dew points will belie the shallow moisture depth, which may yield only a few showers and isolated storms coincident with the advancing boundary. Gusty north winds will make for a noticeably milder afternoon, even if temperatures are still in the 80s. The stronger cold advection will lag behind the front but will arrive in earnest Tuesday night when temperatures fall into the 50s and 60s. With low humidity and noticeably cooler air on Wednesday, the autumnal equinox is perfectly timed. Wednesday night will be the coolest since last Spring, with the potential for a few low-lying spots in rural areas to dip into the 40s Thursday morning. A gradual warming trend will then commence, with afternoon highs returning to the upper 80s and lower 90s by next weekend. 25 && .AVIATION... /NEW/ Update: /12z TAFs/ No significant deviation from the 06z TAFs discussion below. The only addition was to add increasing S/SE winds later tomorrow evening, then especially after 13z Sunday, when lee-side cyclogenesis ahead of a Plains cold front drives sustained surface wind speeds (and gusts) up with breezy and hot conditions. 05/ Previous Discussion: /06z TAFs/ VFR conditions prevail once again today, with the usual development of fair weather Cu with bases ranging between 050-080 kft. No weather concerns or flight restrictions are expected today for the D10 or Waco Regional Airport. A broad low pressure trough aloft will remain far enough east of North and Central Texas terminals to keep isolated convection contained east of all terminals. At the surface, a weak and diffuse area of surface high pressure slowly shifts east by 00z Monday. Increasing pressure falls across the High Plains of CO/KS in advance of a deepening longwave upper trough over the Rockies will help E/NE surface winds between 4-7 knots become SE 7-10 knots by 06z Monday and beyond. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 95 74 99 73 85 / 5 0 0 5 20 Waco 96 73 100 74 90 / 0 0 0 0 20 Paris 89 70 94 71 81 / 20 0 0 10 40 Denton 94 70 98 68 84 / 0 0 0 5 20 McKinney 95 71 97 71 83 / 5 0 0 5 20 Dallas 95 75 98 75 85 / 5 0 0 5 20 Terrell 92 70 96 71 85 / 10 0 0 5 30 Corsicana 91 72 97 73 88 / 10 0 0 0 20 Temple 94 71 100 73 91 / 0 0 0 0 20 Mineral Wells 94 69 99 68 83 / 0 0 0 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 19, 3:51 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 351 AM CDT Sun Sep 19 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 351 AM CDT Sun Sep 19 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. There is a slight chance of thunderstorms across East Texas this afternoon. Lightning and gusty winds would be the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated fire weather conditions will be possible across far western portions of North Texas Monday afternoon. Thunderstorms may accompany a cold front on Tuesday, mainly along and east of the I-35 corridor. Severe weather is not anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.